Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Feeling nausea, lightheaded, discomfort in chest and arm. Took ibuprofen. Related to anxiety?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4499 Questions
I've had episodes in the past where chest and left arm discomfort were an issue for me. These episodes last a week or two, go away and then come every few months. All my Ekg's are fine as was my last stress test a year ago. A week ago I started not feeling well in general with some nausea. A few days later my chest and arm were hurting again, definitely worsened by stress. The pains started Wednesday 7 days ago. Sometimes I don't notice the discomfort, but get out of breath easily and taking XXXXXXX breaths leaves me lightheaded. I've also had cramps in my legs and just today had cramping up the left side of my neck. I took an Ibuprofin and it has helped a bit, but still have the same headache from yesterday. I was to the doc 2 days ago and an appt was scheduled with a cardiologist March 18th. I'm not sure if I should wait that long. The chest pains before have always been anxiety (or at least that's what we concluded). This time there are many other symptoms. Could it still be anxiety??
Posted Tue, 26 Feb 2013 in Anxiety and Stress
Answered by Dr. Anantharamakrishnan 4 hours later
Hi friend,
Welcome to Health Care Magic

Anxiety seems likely – a host of unrelated symptoms like leg cramp, neck pain, light headedness and so on are suggestive.
But a past history does not always hold true at the present and future.
And anxiety is very often an exclusion diagnosis.
It is better to have an EKG and lab tests (Cardiac markers) in the ER – to exclude acute problem. If they are normal, then there is no harm in waiting.
You are young and probably they will be normal.

It will be good to plan for a complete work up – repeat stress EKG test / ECHO / full lab - lipids, electrolytes, blood counts and so on – to assess the situation and assure yourself.

Take care
Wishing speedy recovery
God bless
Good luck

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor